Alert archive / Wisconsin / Winter Storm Warnings in 2013

Winter Storm Warning 5, NWS Milwaukee, WI

March 10, 2013Marquette County, Sauk County, Wisconsin

NWS Milwaukee, WI issued this winter storm warning at Mar 10, 2013, 4:02 AM CDT for Marquette County, Sauk County, Wisconsin. It took effect at Mar 10, 2013, 7:00 PM CDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 10, 2013, 4:02 AM CDT (09:02 UTC)
In effect from
Mar 10, 2013, 7:00 PM CDT
Expired
Mar 10, 2013, 3:25 PM CDT
In force
Issued by
NWS Milwaukee, WI

Counties Marquette County, WI, Sauk County, WI

The radar

The Milwaukee radar (KMKX), 117 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2013-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2013-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 308 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
308 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

224 
WWUS43 KMKX 100902
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
402 AM CDT SUN MAR 10 2013

...MODERATE TO HEAVY SNOW EXPECTED TONIGHT...

.A PERIOD OF MODERATE TO HEAVY SNOW IS EXPECTED TONIGHT ACROSS
PORTIONS OF SAUK AND MARQUETTE COUNTIES. THE HEAVIEST SNOW WILL BE
IN THE WESTERN PARTS OF THESE COUNTIES...FROM REEDSBURG AND
LA VALLE NORTHEAST TO WESTFIELD. SNOWFALL OF AROUND 6 INCHES IS
EXPECTED.

LOW PRESSURE CURRENTLY IN THE CENTRAL PLAINS WILL STRENGTHEN AND
TRACK NORTHEAST INTO NORTHERN ILLINOIS THIS AFTERNOON AND ACROSS
FAR SOUTHEAST WISCONSIN AND LAKE MICHIGAN TONIGHT. COLDER AIR
WRAPPING INTO THE LOW PRESSURE CIRCULATION WILL CHANGE THE RAIN TO
SNOW OVER SOUTH CENTRAL WISCONSIN TONIGHT. THE HEAVIEST SNOW IS
EXPECTED IN THE MARQUETTE AND SAUK COUNTY AREAS AND AREAS FARTHER
WEST AND NORTH. LIGHTER SNOW OF 2 TO 5 INCHES IS EXPECTED JUST TO
THE EAST AND SOUTH...FROM GREEN LAKE SOUTHWEST TO PORTAGE...SPRING
GREEN AND DARLINGTON. 

FARTHER EAST AND SOUTH...PERIODS OF RAIN WILL DIMINISH TONIGHT TO
OCCASIONAL LIGHT RAIN AND LIGHT SNOW...POSSIBLY MIXED WITH SLEET
OR A LITTLE FREEZING DRIZZLE. 

WIZ051-101015-
/O.CAN.KMKX.WS.A.0006.130311T0000Z-130311T1800Z/
FOND DU LAC-
INCLUDING THE CITY OF...FOND DU LAC
402 AM CDT SUN MAR 10 2013

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE WINTER STORM WATCH. 

PERIODS OF RAIN WILL CHANGE TO OCCASIONAL LIGHT SNOW WITH A CHANCE
FOR FREEZING DRIZZLE TONIGHT. THE MODERATE TO HEAVY SNOW WILL
REMAIN TO THE WEST OF THIS AREA. 

$$

WIZ046-056-101715-
/O.UPG.KMKX.WS.A.0006.130311T0000Z-130311T1800Z/
/O.NEW.KMKX.WS.W.0005.130311T0000Z-130311T1500Z/
MARQUETTE-SAUK-
INCLUDING THE CITIES OF...MONTELLO...BARABOO
402 AM CDT SUN MAR 10 2013

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER STORM WARNING FOR A PERIOD OF HEAVY SNOW...WHICH IS IN
EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT MONDAY. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT.

* TIMING...RAIN WILL TURN OVER TO SNOW THIS EVENING. THE SNOW WILL
  BE MODERATE TO OCCASIONALLY HEAVY. SOME SLEET MAY BE MIXED WITH
  THE SNOW.

* SNOW ACCUMULATIONS...4 TO 7 INCHES ACROSS MARQUETTE AND SAUK
  COUNTIES...WITH THE HEAVIEST SNOW FROM REEDSBURG AND LA VALLE
  NORTHEAST TO WESTFIELD. 

* WINDS...NORTHEAST 15 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* IMPACTS...ROADS WILL BECOME COVERED WITH WET...HEAVY SNOW
  TONIGHT WHICH WILL MAKE DRIVING DIFFICULT. THE SNOW WILL BE HARD
  TO MOVE...SLOWING PLOWING OPERATIONS. THERE COULD BE SOME SLEET FOR
  A TIME BEFORE TURNING TO ALL SNOW...ADDING TO THE SLICK AND
  DANGEROUS DRIVING CONDITIONS ON UNTREATED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WIZ047-057-062-067-101715-
/O.UPG.KMKX.WS.A.0006.130311T0000Z-130311T1800Z/
/O.NEW.KMKX.WW.Y.0012.130311T0000Z-130311T1500Z/
GREEN LAKE-COLUMBIA-IOWA-LAFAYETTE-
INCLUDING THE CITIES OF...BERLIN...PORTAGE...WISCONSIN DELLS...
DODGEVILLE...DARLINGTON
402 AM CDT SUN MAR 10 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
10 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER WEATHER ADVISORY FOR MODERATE SNOW AND SLEET...WHICH IS IN
EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT MONDAY. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT.

* TIMING...RAIN WILL TURN OVER TO PERIODS OF SNOW DURING THE
  EVENING. 

* SNOW ACCUMULATIONS...2 TO 5 INCHES FROM GREEN LAKE TO PORTAGE TO
  SPRING GREEN...DODGEVILLE AND BELMONT.

* WINDS...NORTHEAST 15 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* IMPACTS...ROADS WILL BECOME COVERED WITH WET...HEAVY SNOW WHICH
  WILL MAKE DRIVING DIFFICULT. THE SNOW WILL BE HARD TO
  MOVE...SLOWING PLOWING OPERATIONS. THERE COULD BE A MIX OF SLEET
  AND FREEZING RAIN FOR A TIME BEFORE TURNING TO ALL SNOW...ADDING
  TO THE SLICK AND DANGEROUS DRIVING CONDITIONS ON UNTREATED
  ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
MBK
2 follow-up statements
962 
WWUS43 KMKX 101404
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
904 AM CDT SUN MAR 10 2013

...MODERATE TO HEAVY SNOW EXPECTED TONIGHT...

.LOW PRESSURE CURRENTLY IN THE CENTRAL PLAINS WILL STRENGTHEN AND
TRACK NORTHEAST INTO NORTHERN ILLINOIS THIS AFTERNOON AND ACROSS
FAR SOUTHEAST WISCONSIN AND LAKE MICHIGAN TONIGHT. COLDER AIR
WRAPPING INTO THE LOW PRESSURE CIRCULATION WILL CHANGE THE RAIN TO
SNOW OVER SOUTH CENTRAL WISCONSIN THIS EVENING. THE HEAVIEST SNOW
IS EXPECTED IN THE MARQUETTE AND SAUK COUNTY AREAS WITH LIGHTER
SNOW JUST TO THE EAST AND SOUTH.

EVEN FARTHER EAST AND SOUTH...PERIODS OF RAIN WILL DIMINISH
TONIGHT TO OCCASIONAL LIGHT RAIN AND LIGHT SNOW...POSSIBLY MIXED
WITH SLEET OR A LITTLE FREEZING DRIZZLE.

WIZ046-056-102215-
/O.CON.KMKX.WS.W.0005.130311T0000Z-130311T1500Z/
MARQUETTE-SAUK-
INCLUDING THE CITIES OF...MONTELLO...BARABOO
904 AM CDT SUN MAR 10 2013

...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 10 AM CDT MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 10 AM CDT MONDAY. 

* TIMING...RAIN WILL TURN OVER TO SNOW THIS EVENING. THE SNOW 
  WILL BE MODERATE TO OCCASIONALLY HEAVY. SOME SLEET MAY BE 
  MIXED WITH THE SNOW. 

* SNOW ACCUMULATIONS...4 TO 7 INCHES...WITH THE HEAVIEST SNOW
  FROM REEDSBURG AND LA VALLE NORTHEAST TO WESTFIELD.

* WINDS...NORTHEAST 15 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* IMPACTS...ROADS WILL BECOME COVERED WITH WET...HEAVY SNOW 
  TONIGHT WHICH WILL MAKE DRIVING DIFFICULT. THE SNOW WILL BE 
  HARD TO MOVE...SLOWING PLOWING OPERATIONS. THERE COULD BE SOME 
  SLEET FOR A TIME BEFORE TURNING TO ALL SNOW...ADDING TO THE 
  SLICK AND DANGEROUS DRIVING CONDITIONS ON UNTREATED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WIZ047-057-062-067-102215-
/O.CON.KMKX.WW.Y.0012.130311T0000Z-130311T1500Z/
GREEN LAKE-COLUMBIA-IOWA-LAFAYETTE-
INCLUDING THE CITIES OF...BERLIN...PORTAGE...WISCONSIN DELLS...
DODGEVILLE...DARLINGTON
904 AM CDT SUN MAR 10 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 10 AM CDT MONDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 10 AM CDT MONDAY. 

* TIMING...RAIN WILL TURN OVER TO PERIODS OF SNOW DURING THE 
  EVENING. 

* SNOW ACCUMULATIONS...2 TO 5 INCHES FROM GREEN LAKE TO PORTAGE 
  TO SPRING GREEN...DODGEVILLE AND BELMONT. 

* WINDS...NORTHEAST 15 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* IMPACTS...ROADS WILL BECOME COVERED WITH WET...HEAVY SNOW 
  WHICH WILL MAKE DRIVING DIFFICULT. THE SNOW WILL BE HARD TO 
  MOVE... SLOWING PLOWING OPERATIONS. THERE COULD BE A MIX OF 
  SLEET AND FREEZING RAIN FOR A TIME BEFORE TURNING TO ALL 
  SNOW...ADDING TO THE SLICK AND DANGEROUS DRIVING CONDITIONS ON 
  UNTREATED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
DDV
092 
WWUS43 KMKX 102025
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
325 PM CDT SUN MAR 10 2013

...MODERATE SNOW AND MIXED PRECIPITATION EXPECTED TONIGHT...

.LOW PRESSURE WILL TRACK NORTHEAST ACROSS SOUTHEAST WISCONSIN TONIGHT.
COLDER AIR WRAPPING INTO THE LOW PRESSURE CIRCULATION WILL CHANGE
THE RAIN TO SNOW OVER SOUTH CENTRAL WISCONSIN THIS EVENING. THE
PRECIPITATION COULD BE INITIALLY MIXED WITH SLEET AND FREEZING
DRIZZLE. THE HIGHEST SNOW AMOUNTS WILL BE NORTHWEST OF A LINE FROM
MINERAL POINT TO BERLIN.

WIZ046-056-110430-
/O.CAN.KMKX.WS.W.0005.130311T0000Z-130311T1500Z/
/O.EXB.KMKX.WW.Y.0012.130311T0100Z-130311T1500Z/
MARQUETTE-SAUK-
INCLUDING THE CITIES OF...MONTELLO...BARABOO
325 PM CDT SUN MAR 10 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
10 AM CDT MONDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER WEATHER ADVISORY FOR SNOW AND MIXED PRECIPITATION...WHICH
IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM CDT MONDAY. THE
WINTER STORM WARNING HAS BEEN CANCELLED.

* TIMING...RAIN WILL TURN OVER TO SNOW DURING THE
  EVENING...POSSIBLY INITIALLY MIXED WITH SLEET AND FREEZING
  DRIZZLE.

* SNOW ACCUMULATIONS...3 TO 6 INCHES.

* WINDS...NORTHEAST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* IMPACTS...ROADS WILL BECOME COVERED WITH WET SNOW WHICH WILL
  MAKE DRIVING DIFFICULT. THERE COULD BE A MIX OF SLEET AND
  FREEZING DRIZZLE FOR A TIME BEFORE TURNING TO ALL SNOW... ADDING
  TO THE SLICK AND DANGEROUS DRIVING CONDITIONS ON UNTREATED
  ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WIZ067-102130-
/O.CAN.KMKX.WW.Y.0012.130311T0000Z-130311T1500Z/
LAFAYETTE-
INCLUDING THE CITY OF...DARLINGTON
325 PM CDT SUN MAR 10 2013

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE WINTER WEATHER ADVISORY. 

THE HIGHEST SNOWFALL AMOUNTS EXPECTED TONIGHT CONTINUE TO SHIFT
EASTWARD...WITH ONLY 1 TO 2 INCHES NOW EXPECTED IN LAFAYETTE
COUNTY. THUS THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. ROADS
MAY STILL BE SLICK AT TIMES...ESPECIALLY IF THE SNOW MIXES WITH
FREEZING DRIZZLE OR SLEET...SO CAUTION WHILE DRIVING IS STILL
ADVISED.

$$

WIZ047-057-062-110430-
/O.EXT.KMKX.WW.Y.0012.130311T0100Z-130311T1500Z/
GREEN LAKE-COLUMBIA-IOWA-
INCLUDING THE CITIES OF...BERLIN...PORTAGE...WISCONSIN DELLS...
DODGEVILLE
325 PM CDT SUN MAR 10 2013

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING
TO 10 AM CDT MONDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 8 PM THIS
EVENING TO 10 AM CDT MONDAY. 

* TIMING...RAIN WILL TURN OVER TO PERIODS OF SNOW DURING THE
  EVENING...POSSIBLY MIXED WITH FREEZING DRIZZLE AND SLEET FOR A TIME.

* SNOW ACCUMULATIONS...1 TO 4 INCHES...THE HIGHEST AMOUNTS IN THE
  NORTHWEST PORTION OF THE COUNTIES.

* WINDS...NORTHEAST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* IMPACTS...ROADS WILL BECOME COVERED WITH WET SNOW WHICH WILL
  MAKE DRIVING DIFFICULT. THERE COULD BE A MIX OF SLEET AND
  FREEZING DRIZZLE FOR A TIME BEFORE TURNING TO ALL SNOW...ADDING
  TO THE SLICK AND DANGEROUS DRIVING CONDITIONS ON UNTREATED
  ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
DDV

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this winter storm warning went out at Mar 10, 3:49 AM CDT, 13 minutes earlier.

Area forecast discussion, Mar 10, 3:49 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
349 AM CDT SUN MAR 10 2013

.TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM TO HIGH.

EXPECT ONGOING RAIN TO DIMINISH FOR A TIME THIS MRNG AS ENHANCED
SYNOPTIC SCALE FORCING ASSOCIATED WITH RIGHT ENTRANCE REGION OF
UPPER JET PUSHES OFF TO THE NORTHEAST. EXPECT UPSTREAM SURFACE
TROUGH OVER WESTERN WISCONSIN TO CONTINUE SLIDING EAST AND FURTHER
WEAKENING THIS MRNG. LIGHTENING BOUNDARY LAYER WINDS AND VERY
MOIST LOW LEVELS WILL RESULT IN PATCHY TO AREAS OF DENSE FOG.

GOOD BET FOR MORE WIDESPREAD DENSE FOG IN SUSCEPTIBLE WESTERN
AREAS THIS MRNG AS LIGHT RAIN DIMINISHES FOR A TIME. A NUMBER OF
UPSTREAM OBSERVATIONS ALREADY REPORTING DENSE FOG IN CENTRAL WI
INTO NORTHEAST IA. HENCE WL POST DENSE FOG ADVY FOR FAR WEST AND
NORTHWEST THIS MRNG UNTIL WINDS SHIFT TO THE NORTH AND INCREASE
LATE THIS MRNG. LIKELY TO BE DENSE FOG FARTHER EAST THIS MRNG BUT
WILL BE MORE PATCHY DUE TO MORNING RAINFALL. MIGHT BE ENOUGH TIME
TO WARRANT DENSE FOG ADVY IN CENTRAL SECTIONS THIS MRNG. WL WATCH
OBS CLOSELY.

LULL IN RAINFALL WILL BE SHORT-LIVED AS STRONG Q-VECTOR
CONVERGENCE ASSOCIATED WITH LOW PRESSURE STRENGTHENING ALONG
BAROCLINIC BOUNDARY TO THE SOUTH WILL SPREAD BACK INTO SOUTHERN WI
THIS AFTERNOON. LEANING TOWARD MORE CONSISTENT GFS SOLUTION WITH
THE TRACK AND TIMING OF THIS NEXT WEATHER SYSTEM. ECMWF NOW
SHOWING BACK TO BACK MODEL RUNS SIMILAR TO GFS SOLUTION AS WELL.
UPPER LEVEL COUPLED JET DEVELOPS THIS AFTERNOON AND EVENING AND
RESULTS IN CYCLOGENESIS OF LOW PRESSURE ALONG BAROCLINIC ZONE TO
THE SOUTH OF WI. STRONG MID-LEVEL SHORT WAVE PASSES ACROSS
SOUTHERN WI DURING THIS TIME RESULTING IN WIDESPREAD RAINFALL
RETURNING.

700H LOW PRESSURE PASSES ACROSS WESTERN CWA TONIGHT...RESULTING IN
LINGERING PERIOD OF DEFORMATION FORCING ACROSS THE FAR NORTHWEST.
DURING THE EVENING...COLDER AIR WRAPS INTO THE LOW PRESSURE
CIRCULATION CHANGING THE RAIN OVER TO SNOW OVER THE FAR WEST.
SLOPING FRONTOGENETICAL FORCING IN THE DENDRITE ZONE WL RESULT IN
A 4-6 HOUR PERIOD OF MODERATE TO HEAVY SNOW IN THE FAR NORTHWEST.

EXPECT LOW SNOW LIQUID RATIOS AVERAGING 10 TO 1 DURING THIS
PERIOD. HENCE LOOKING FOR SNOW AMOUNTS AROUND 6 INCHES IN WESTERN
PARTS OF SAUK AND MARQUETTE COUNTIES...WITH LOWER AMOUNTS JUST TO
THE EAST AND SOUTH. WL UPGRADE WINTER STORM WATCH TO WARNING FOR
THESE COUNTIES...WITH AN ADVISORY JUST TO THE EAST AND SOUTH...NOT
INCLUDING DANE COUNTY.

FARTHER EAST...MID-LEVEL DRY SLOT ROTATING AROUND LOW CIRCULATION
SURGES INTO EASTERN CWA DURING THE OVERNIGHT AS COLDER AIR ONLY
SLOWLY SLIDES EAST. HENCE LIGHTER PRECIPITATION EXPECTED IN THE
CENTRAL AND EAST AFTER MAIN RAIN AREA DIMINISHES LATER IN THE
EVENING.

.MONDAY THROUGH TUESDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM TO
HIGH.

SHORT TERM MODELS TAKE THE SURFACE LOW FROM CENTRAL LAKE MICHIGAN
TO NORTHERN LOWER MICHIGAN ON THE NAM/GFS MONDAY...THEN SLOWLY
NORTHEAST MONDAY NIGHT. CANADIAN MODEL IS SOMEWHAT SLOWER THAN THE
NAM/GFS/ECMWF WITH MOVING THE LOW OUT OF THE REGION. LIKE THE
QUICKER MOVEMENT OF THE NAM/GFS/ECMWF. 500MB SHORTWAVE TROUGH
SLIDES NORTHEAST THROUGH THE AREA MONDAY MORNING...THEN NORTHEAST
OF THE AREA MONDAY AFTERNOON. CANADIAN DOES LINGER THE SHORTWAVE
IN THE AREA DURING THE AFTERNOON...BUT IS LIKELY TOO SLOW.

MAIN ISSUE MONDAY WILL BE PRECIPITATION TYPE. AREA FORECAST
SOUNDINGS FROM THE NAM/GFS SHOW NO ICE CRYSTALS IN AIR COLUMN FOR
THE MORNING...BEFORE SOME DO FORM AT TIMES DURING THE AFTERNOON.
THIS LIKELY A RESULT OF DRY SLOT WORKING INTO THE AREA. USING TOP
DOWN METHOD...PERIOD OF FREEZING DRIZZLE WOULD BE POSSIBLE WITH
ANY LINGERING LIGHT SNOW DURING THE MORNING...UNTIL TEMPERATURES
WARMED ABOVE FREEZING. WOULD SEE MORE OF A LIGHT RAIN/SNOW MIX
DURING THE AFTERNOON...WITH TEMPERATURES AROUND OR SLIGHTLY ABOVE
FREEZING.

CONTINUED TREND OF HIGH POPS IN THE MORNING IN THE NORTHWEST
PORTIONS OF THE AREA...AS SHORTWAVE MOVES THROUGH AND REMNANTS OF
MID LEVEL FRONTOGENESIS RESPONSE MOVES OUT. LOWER POPS WERE KEPT
TO THE SOUTHEAST...WITH LOWER END POPS FOR THE AFTERNOON.

AIRMASS DRIES OUT MONDAY NIGHT...WITH COLD AIR ADVECTION MOVING
THROUGH THE AREA. TEMPERATURES WILL FALL SLIGHTLY BELOW NORMAL.
NAM/GFS THEN BRING IN AN AREA OF LIGHT QPF FOR TUESDAY...AS A
500MB VORTICITY MAXIMUM MOVES THROUGH THE REGION. CANADIAN IS DRY
TUESDAY...WITH THE ECMWF BRINGING IN QPF DURING THE AFTERNOON.
AREA FORECAST SOUNDINGS FROM NAM/GFS SHOW SATURATED LOW LEVELS
WITH STEEP LAPSE RATES AND EVEN SOME WEAK CAPE AS THE DAY GOES ON.

KEPT LOW POPS FOR TUESDAY...BUT MAY HAVE TO RAISE IN LATER
FORECASTS IF STEEP LAPSE RATES PERSIST WITH PASSING UPWARD MOTION.
CONTINUED THE TRANSITION FROM LIGHT SNOW SHOWERS IN THE
MORNING...TO A MIX OR ALL LIGHT RAIN SHOWERS IN THE AFTERNOON AS
TEMPERATURES WARM.

NAM KEEPS LIGHT QPF GOING THROUGH TUESDAY NIGHT...AS LOW LEVELS
REMAIN MOIST AND SOMEWHAT UNSTABLE WITH SHEARED VORTICITY AXIS
MOVING THROUGH. GFS DRIES AIR COLUMN OUT DURING THIS TIME...AND IS
DRY. ECMWF/CANADIAN MODELS ALSO DRY THINGS OUT LIKE THE GFS...SO
WILL SIDE WITH THEM AND KEEP DRY FORECAST. TEMPERATURES WILL BE
NEAR OR SLIGHTLY BELOW SEASONAL NORMALS.

.WEDNESDAY THROUGH SATURDAY...FORECAST CONFIDENCE IS MEDIUM.

ECMWF/GFS IN FAIR AGREEMENT WITH OVERALL TRENDS DURING THIS
PERIOD. THEY SHOW 500MB FLOW REMAINING NORTHWEST ACROSS THE
REGION. VORTICITY MAXIMUM EXITS THE REGION WEDNESDAY...AS SURFACE
HIGH PRESSURE MOVES INTO THE REGION. THE HIGH LINGERS ACROSS THE
REGION WEDNESDAY NIGHT AS WELL. AIRMASS IS FAIRLY DRY...SO WENT
WITH DRY FORECAST ACROSS MOST OF THE AREA. NEAR NORMAL
TEMPERATURES ARE EXPECTED.

MODELS THEN SHOW SOME DIFFERENCES THURSDAY INTO SATURDAY. THE GFS
BRINGS A POTENT 500MB VORTICITY MAXIMUM SOUTHEAST THROUGH THE AREA
LATER THURSDAY INTO THURSDAY EVENING...WITH THE ECMWF SHOWING A
WEAKER VORTICITY MAXIMUM. GFS BRINGS FOCUSED WARM AIR ADVECTION
AND A SATURATED AIRMASS THROUGH THE AREA...AND RESULTANT LIGHT TO
MODERATE QPF. THE ECMWF IS DRY DURING THIS TIME. KEPT LOW END POPS
FOR THURSDAY INTO THURSDAY NIGHT FOR NOW.

ECMWF IS QUICKER THAN GFS WITH NEXT SYSTEM FOR FRIDAY
NIGHT/SATURDAY. 500MB VORTICITY MAXIMA SLIDE SOUTHEAST THROUGH
MAINLY NORTHERN WISCONSIN. GFS FORECAST SOUNDINGS DO SHOW A FAIR
AMOUNT OF MOISTURE TO WORK WITH. FOR NOW...USED CONSENSUS POPS AND
TEMPERATURES FOR THIS PERIOD.

&&

.AVIATION/12Z TAFS/...

EXPECT CIGS/VSBYS TO LOWER THIS MRNG AS BOUNDARY LAYER WINDS
LIGHTEN AND LIGHT RAIN ENDS AS SFC TROUGH APPROACHES. LIKELY TO
LOWER TO LIFR FOR A PERIOD THIS MRNG...AND THEN INCREASE BACK TO
IFR OR EVEN MVFR THIS AFTN AS WINDS INCREASE. MORE RAIN AND
DRIZZLE TONIGHT WITH A MIXTURE CHANGING TO LIGHT SNOW IN KMSN.

&&

.MARINE...

WEAKENING PRESSURE GRADIENT HAS ALLOWED WINDS TO SUBSIDE
OVERNIGHT. WAVE HEIGHTS CONTINUE TO DIMINISH AS WELL AND SHOULD
DROP BELOW 4 FEET EARLY THIS MORNING. HENCE WL SHORTEN END TIME OF
ONGOING SMALL CRAFT ADVY TO EXPIRE AT 12Z THIS MRNG.

LOW PRESSURE REFORMING ALONG BOUNDARY TO THE SOUTH WILL MOVE
ACROSS SOUTHERN LAKE MICHIGAN TONIGHT. PRESSURE GRADIENT WILL
RAPIDLY TIGHTEN OVER SOUTHERN LAKE MICHIGAN LATE THIS AFTERNOON
AND EVENING. WINDS AND WAVES WILL LIKELY RETURN TO SMALL CRAFT
ADVISORY LEVELS FOR A TIME...ESPECIALLY NORTH OF WIND POINT.
DIMINISHING LOW LEVEL WINDS AS SURFACE TROUGH APPROACHES WILL
LIKELY RESULT IN PATCHY DENSE FOG LATER THIS MRNG INTO THE EARLY
AFTERNOON...BUT OCCASIONAL RAIN WILL CONTRIBUTE TO MINIMIZING
DURATION.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...DENSE FOG ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR WIZ046-056-
     057-062-063-067-068.

     WINTER STORM WARNING FROM 7 PM THIS EVENING TO 10 AM CDT MONDAY
     FOR WIZ046-056.

     WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 10 AM CDT
     MONDAY FOR WIZ047-057-062-067.

LM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT THIS MORNING FOR LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...MBK
MONDAY THROUGH SATURDAY...WOOD
Hazardous weather outlook, Mar 9, 4:13 PM CST, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
413 PM CST SAT MAR 9 2013

WIZ046-047-051-052-056>060-062>072-102215-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
413 PM CST SAT MAR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

AN APPROACHING LOW PRESSURE SYSTEM WILL BRING A PERIOD OF MODERATE
RAIN TO THE AREA TONIGHT. THE RAIN AND RESULTING SNOW MELT WILL
LIKELY CAUSE SOME AREA RIVERS TO RISE ABOVE BANKFULL AND POSSIBLY
FLOOD STAGE. RAINFALL OF THREE QUARTERS OF AN INCH TO ONE INCH IS
EXPECTED.

URBAN AND SMALL STREAM FLOODING WILL ALSO BE POSSIBLE AS STORM
DRAINS AND DRAINAGE DITCHES WILL REMAIN BLOCKED BY SNOW AND ICE.

THE WARMER...MOIST AIR FLOWING OVER THE DEEP SNOW COVER MAY CAUSE
DENSE FOG LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

AREAS OF DENSE FOG MAY PERSIST SUNDAY MORNING.

STRENGTHENING LOW PRESSURE IN THE CENTRAL PLAINS IS EXPECTED TO
TAKE A NORTHEAST TRACK ACROSS NORTHERN ILLINOIS AND SOUTHERN WISCONSIN
SUNDAY NIGHT. AS COLDER AIR WRAPS BACK INTO THIS SYSTEM...IT WILL
HAVE THE POTENTIAL OF PRODUCING A BAND OF MODERATE TO HEAVY SNOWFALL
ACROSS PORTIONS OF SOUTHERN WISCONSIN.

A WINTER STORM WATCH HAS BEEN POSTED FOR LOCATIONS ALONG AND
NORTHWEST OF A LINE FROM DARLINGTON TO RIPON. AT THIS
TIME...SNOWFALL OF 5 TO 7 INCHES IS POSSIBLE.

THERE IS PLENTY OF TIME FOR THE TRACK AND INTENSITY OF THIS LOW
PRESSURE SYSTEM TO CHANGE. ALL INTERESTS WILL WANT TO MONITOR THIS
CHANGING WEATHER SITUATION FOR LATE IN THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS.

LMZ643>646-102215-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
413 PM CST SAT MAR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY CONTINUES THROUGH TONIGHT FOR DEVELOPING
GUSTY SOUTH TO SOUTHEAST WINDS AND BUILDING WAVES.

WARMER...MOIST AIR FLOWING OVER THE COLDER LAKE WATERS MAY RESULT
IN DENSE FOG TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

AREAS OF DENSE FOG MAY LINGER THROUGH SUNDAY. WINDS AND WAVES MAY
REACH ADVISORY CRITERIA AGAIN SUNDAY EVENING THROUGH THE
OVERNIGHT...ESPECIALLY FOR THE NEARSHORE WATERS NORTH OF
MILWAUKEE.

REM
WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 4:02 AM CDTWinter Weather AdvisoryMKXColumbia, Green Lake, Iowa, Lafayette, Marquette, Sauk24 hr
Mar 10, 4:08 AM CDTDense Fog AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more14 hr
Mar 10, 11:42 AM CDTRiver Flood WatchMKXLafayette5 hr
Mar 10, 11:42 AM CDTRiver Flood WatchMKXKenosha6 days
Mar 10, 11:42 AM CDTRiver Flood WatchMKXSheboygan5 hr
Mar 10, 11:42 AM CDTRiver Flood WatchMKXGreen, Rock27 hr
Mar 10, 3:58 PM CDTRiver Flood WarningMKXLafayette48 hr
Mar 10, 3:58 PM CDTRiver Flood WarningMKXSheboygan6 days
Mar 10, 4:04 PM CDTSmall Craft AdvisoryMKX11 hr
Mar 10, 6:14 PM CDTDense Fog AdvisoryMKXDane, Dodge, Fond du Lac, Green, Jefferson, Kenosha and 9 more16 hr

Nearby

Winter Storm Warnings in Wisconsin, 2013Every winter storm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.